Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 16, 2022, 6:52 PM EDT for Perry County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 16, 2022, 7:14 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:14 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:05 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 16, 6:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
605 PM EDT Thu Jun 16 2022
.SYNOPSIS...
Mainly late afternoon into overnight thunderstorms. Cold front
Friday with additional storms. High pressure brings dry,cooler
weather this weekend. Heat and some humidity return next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 605 PM Thursday...
Showers and thunderstorms are approaching our northwestern
border this evening and are expected to gradually spread further
into the area through tonight. Have updated PoPs for the
evening to better reflect the current location and timing of
showers and storms. Otherwise, the current forecast remains on
track with no significant changes needed at this time.
As of 120 PM Thursday...
Latest surface map shows a stationary front to the east of our area
with a cold front located to the northwest. The storms that
developed across portions of our mountain counties earlier this
morning had pushed east of our area.
The surface front is expected to approach the area tonight before
pushing southeast on Friday.
While not much precipitation is associated with the front at this
time. models suggest showers and storms will develop along the
boundary and push into portions of southeast Ohio and the northern
lowland counties of West Virginia this evening. Other more isolated
storms may develop just about anywhere else across the area this
afternoon and evening.
SPC has indicated there is a slight risk of severe thunderstorms
across the northern half of our area with a marginal risk across the
south. Looking at 12 UTC upper air obs from the region, mid-level
lapse rates are fairly steep and the overall atmosphere should be
able to support strong to possibly severe storms. For greater
detail, please see the latest SPC Day one outlook.../SWODY1/.
WPC also has indicated that portions of the region have a marginal
risk of excessive rainfall. With PWAT values in excess of 1.5
inches, we will have to monitor for any water issues.
There should be a minimum in convective activity for a period of
time tonight. However, a weak mid-level wave is forecast to move
across the area on Friday. The combination of the cold front, this
feature and a warm moist unstable airmass suggests additional
storms should develop along and ahead the boundary as it pushes
southeast.
Highs on Friday are forecast to still be above normal. However,
they should be several degrees cooler. These cooler temperatures
and drier air behind the front should result in Heat Index
values only in the 80s and low 90s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 310 PM Thursday...
A stout late spring cold front exits right at the start of this
short term period, Friday evening, taking the last of any
showers and thunderstorms southeast, out of the area. Models
indicate sufficiently dry low level air to preclude significant
fog or stratus, although forecast soundings do suggest there
can be stratus or stratocu in the mountains into Saturday
morning.
Otherwise, high pressure building in large and in charge from
the northwest by Sunday carries with it the promise of relief
from both the heat, and the thunderstorms.
Central guidance shows temperatures dropping below normal this
weekend, especially Saturday and Saturday night, trending a bit
lower than the previous package.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 310 PM Thursday...
The heat, and eventually the humidity, return next week, as
ridging builds aloft. With that, the chance for showers, and
afternoon and evening thunderstorms, encroaches northeast
portions of the forecast area Monday night through Tuesday, as a
warm front scoots across the Great Lakes and upper Ohio Valley,
and then farther south through midweek, as the humidity
increases, and a cold front arrives from the northwest. However,
the chance for precipitation should diminish, or at least
retreat northward, for the overnight and early morning hours, on
loss of heating.
Central guidance indicates temperatures returning well above
normal, but with only a gradual and modest increase in dew
points, into the mid to upper 60s across the lowlands for
midweek.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
As of 120 PM Thursday...
VFR conditions are the rule across the region at this time with some
CU evident. These conditions should generally continue
A few shower/storms could occur this afternoon. However, I have
left them out of the TAFs for now. Additional showers/storms
will then approach the region from the northwest this evening
into Friday in advance of a cold front. Will include VCTS in the
TAFs for some terminals to account for this. Brief IFR/MVFR
VSBY restrictions are possible with any of these thunderstorms.
Some fog continues to be possible tonight depending on rainfall and
the amount of clearing that takes place after. Due to uncertainty,
have left any visibility restrictions out of the forecast.
Breezy WSW conditions will continue into the evening hours. Gusts
of up to 15-20 kts are possible at all terminals. Surface flow
lessens this evening into Friday morning. Gusty winds will be
possible with any thunderstorms. Wind should become WNW on Friday
behind the front.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing and location of showers/storms this
evening could vary, with some VSBY restrictions possible.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H M M M M
EKN CONSISTENCY H H H H H H H M H H H M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z SATURDAY...
River Valley Fog with IFR conditions may occur Sunday morning
and again Monday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>011-
013>020-024>031.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...JSH/TRM
NEAR TERM...JSH/JLB/GW
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JSH/GWHazardous weather outlook, Jun 16, 2:28 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 228 PM EDT Thu Jun 16 2022 WVZ032-039-040-525-526-171830- Taylor-Upshur-Barbour-Northwest Randolph-Southeast Randolph- 228 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. Localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-103-OHZ085>087-WVZ006>011-014-016>020-028>031-171830- Greenup-Boyd-Meigs-Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton- Gilmer-Lewis-Harrison- 228 PM EDT Thu Jun 16 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Marginal Risk for severe thunderstorms exists for Friday. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083-084-171830- Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 228 PM EDT Thu Jun 16 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. Localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-171830- Dickenson-Buchanan-McDowell-Wyoming- 228 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. A Marginal Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Marginal Risk for severe thunderstorms exists for Friday. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ102-105-WVZ005-013-024-025-171830- Carter-Lawrence KY-Wayne-Lincoln-Mingo-Logan- 228 PM EDT Thu Jun 16 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. Localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Marginal Risk for severe thunderstorms exists for Friday. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>524-171830- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas- 228 PM EDT Thu Jun 16 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. Localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Marginal Risk for severe thunderstorms exists for Friday. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ015-026-027-171830- Kanawha-Boone-Clay- 228 PM EDT Thu Jun 16 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Slight Risk for severe thunderstorms exists this afternoon and night. Damaging winds and large hail will be the main hazards, but an isolated tornado can not be ruled out. Localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms.. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Marginal Risk for severe thunderstorms exists for Friday. Damaging winds and large hail will be the main hazards, but localized flooding issues will also be possible in areas of heavy rain or for locations that receive multiple storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 16, 1:33 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
133 PM EDT THU JUN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 12 NW MCARTHUR 39.37N 82.64W
06/08/2022 VINTON OH NWS STORM SURVEY
HOCKING COUNTY TORNADO CONTINUED AN
ADDITIONAL 3.65 MILES INTO VINTON COUNTY.
THE EF1 TORNADO UPROOTING AND SNAPPED
NUMEROUS HARDWOOD TREES.
0745 PM TORNADO LAKE HOPE STATE PARK 39.33N 82.35W
06/08/2022 VINTON OH NWS STORM SURVEY
EF1 TORNADO CREATED A 200 YARD WIDE AND HALF
MILE LONG SWATH OF UPROOTED AND SNAPPED
TREES, INCLUDING MANY OAKS AND HICKORY
TREES, IN LAKE HOPE STATE PARK. A CABIN HAD
MINOR DAMAGE.
0752 PM TORNADO 2 ESE LAKE HOPE STATE P 39.33N 82.32W
06/08/2022 VINTON OH NWS STORM SURVEY
EF0 TORNADO DOWNED A SWATH OF TREES NEAR A
CAMPSITE AND BACKPACKING TRAIL IN THE
ZALESKI STATE FOREST.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:06 AM EDT | Special Weather Statement | RLX | Pocahontas | 24 min |
| Jun 16, 7:33 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 27 min |
| Jun 16, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 15 min |
| Jun 16, 7:10 PM EDT | Special Weather Statement | RLX | Morgan | 35 min |
| Jun 16, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 26 min |
| Jun 16, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.